MDJunction - People Helping People
 
Ask a Question
09/14/2010 09:13 AM

update went to pdoc and I am off abilify

cbmmom5
Posts: 114
Member

Hi there, I posted last week that I was hoping I could get buy with lamictal and topamax and get off abilify due to weight gain. My pdoc agreed to give it a try. I am so hoping that I can take off the weight I gained with abilify. He did say that I need to watch for my hypomanic symptoms because if they return we will have to do something different. I would go back on abilify probably because it is did keep the mania away. I know I sound vain worrying about the weight gain but I do get very depressed when I gain weight. Please wish me luck. I hope it works. Connie
Reply

09/14/2010 09:19 AM
Joy75
Joy75  
Posts: 16594
Group Leader
I'm an Advocate

cbmmom, I remember you posting about this. I'm surprised he did that. You do really need to watch out for hypo-mania, I agree with him on that. Without my Abilify, I get hypo-manic big time! If it comes down to it though, your sanity is more important than your body. Do you eat healthy and exercise? Pilates are very good for slimming down as well as toning your body. I wish you luck and just know that we are always her to talk to. Keep posting because we care about you.

09/19/2010 01:45 PM
freesoulinpdx
Posts: 3
New Member

Hi Cbmmom5,

I gained weight as well with Abilify. My anti-psychotic of choice has been Geodon. I have taken it for many years. At one point I was out of work and did not have insurance and went off of most of my drugs. When I was again working, I went to a different doctor (different insurance) and she suggested I try Abilify. My son had taken it successfully so I tried it but gained weight on it. I have never gained weight on Geodon, but everyone is different. I would agree with Joy as well, you really need to be aware of hypo-mania not being on an anti-psychotic. Best of luck! Deb


09/19/2010 11:58 PM
hedap
 
Posts: 2012
Senior Member

Connie,

I've been on Abilify a couple months and haven't had weight gain, but I think I remember that side effects with weight could go either way, some people loose wt on it. I have been dieting this last month and doing stretching etc, and lost 4 lbs, which isn't a lot, but I'm in the same boat. My metablolism feels like it's come to a complete halt. I want to loose weight and so many of bp meds cause wt gain.

Hang in there, hope you feel better soon. Heather


09/20/2010 07:48 AM
cbmmom5
Posts: 114
Member

Thanks Joy, Deb and Heather for responding. So far I I have been doing ok. Geodon knocked me for a loop so if I start to feel manic I will go back on the Abilify. I cannot put my family through hell just to save a few pounds. When I am manic I have pressured speech but I also get really frustrated easily and I yell a lot and loose my temper. I wont put them through that. Thanks again for your advice. Connie
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved